# SDR 2018FA0000457

- Difficulty date: July 9, 2018
- Submitted: October 30, 2018
- Operation: General aviation
- Aircraft: N42990
- Make and model: Piper PA-32R-301T
- Aircraft serial: 32R8329024
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Bolt
- Part number: 402869
- Condition: Broken
- Location: Nlg
- Component: Retract Cylinde
- Component part number: 35797005
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE BOTTOM HALF OF THE BROKEN BOLT FELL OUT OF THE NOSE GEAR RETRACT CYLINDER ATTACH POINT WHILE PULLING THE ACFT OUT OF THE HANGAR.  THE TOP HALF REMAINED IN PLACE.  I FOUND THE BOTTOM HALF LAYING ON THE RAMP WHEN PUTTING THE TUG BACK INTO THE HANGAR.  THIS ISSUE IS MENTIONED IN SB 747 COVERING ACFT FROM 1976 TO THE END OF THE 1982 MODEL YEAR.  THE AFFECTED ACFT IS A 1983.  THERE IS NO RECORD OF THE BOLT EVER BEING REPLACED.  AN ADDITIONAL OBSERVATION IS THAT THE NUT ON THE SHANK IS BOTTOMED OUT ON THE THREADS LEAVING THE INSTALLER OF THE BOLT TO POSSIBLY BELIEVE THAT IT WAS PROPERLY TORQUED.  THE FACT THAT THE NUT WAS BOTTOMED OUT COULD HAVE LED TO THE FAILURE OF THE BOLT IN ADDITION TO THE STRESS OF THE GEAR ASSEMBLY POUNDING ON IT DURING GEAR EXTENSION OR PULLING ON IT WITH A TUG.
